Oklahoma, 2002Tornadoes and Flash Flood in Oklahoma, September 18, 2002
September 18, 2002 · NWS OUN · 54 events in 18 counties and zones
A large line of strong to severe thunderstorms developed over western Oklahoma during the late afternoon of the 18th and moved eastward as the evening progressed. Mangum, in Greer County, sustained structural damage inside the city limits, and there were two, brief, weak tornadoes verified over northern Oklahoma.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $63,000
- Crop damage
- None recorded
- Events
- 54
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A large line of strong to severe thunderstorms developed over western Oklahoma during the late afternoon of the 18th and moved eastward as the evening progressed. Mangum, in Greer County, sustained structural damage inside the city limits, and there were two, brief, weak tornadoes verified over northern Oklahoma. One tornado formed near Nash in Grant County, while the other formed near Braman in Kay County. Both tornadoes were rated F0.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 2:48 PM CST, 36 minutes earlier.
Area forecast discussion, Sep 18, 2:48 PM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
348 PM CDT WED SEP 18 2002
WITH SURFACE FRONT AND UPPER SYSTEM APPROACHING... CHANCES LOOK GOOD
FOR RAIN IN MOST AREAS TONIGHT. ALTHOUGH WE ARE STARTING OFF WITH A
BIT OF A CAP TO OVERCOME... THINK THAT CAP WILL BE LESS OF AN ISSUE
AS THE UPPER TROF MOVES TOWARD THE AREA. AM IMPRESSED WITH THE
AMOUNT OF CONVECTION DEVELOPING IN NEW MEXICO AND WEST TEXAS AND
WILL SEE HOW THINGS DEVELOP THIS EVENING AS THIS LIFT HITS BETTER
MOISTURE OVER OKLAHOMA. WILL KEEP VERY HIGHS POPS MOST AREAS
TONIGHT. THE MODELS HAVE BEEN SLOWING THE PROGRESS OF THE UPPER
SYSTEM AND WITH LINGERING MOISTURE BEHIND THE FRONT HAVE INCREASED
THE POPS THURSDAY AND INTO THURSDAY NIGHT. BUMPED MAX TEMPERATURES
DOWN FOR FRIDAY AS 850 MB TEMPERATURES REMAIN COOL.
MADE FEW CHANGES TO THE EXTENDED.
...SPEG.
OKC 68 74 54 78 / 80 50 20 10
HBR 65 72 52 79 / 80 20 10 0
SPS 69 79 55 83 / 70 40 0 0
GAG 57 64 48 77 / 70 30 10 10
PNC 66 72 52 77 / 80 50 30 10
DUA 72 81 57 81 / 40 70 40 10
.OUN...
OK...NONE.
TX...NONE.
In the hours before
Special weather statement, Sep 18, 11:00 AM CST, 4 hours 24 minutes before
OKZ004>048-050>052-TXZ083>090-191200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT WED SEP 18 2002
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL OF WESTERN NORTH TEXAS... AND IN
CENTRAL AND WESTERN OKLAHOMA IT INCLUDES THE AREA WEST OF A LINE
FROM HOLDENVILLE TO ARDMORE.
TIMING...
ISOLATED STORMS WILL BE POSSIBLE BY LATE AFTERNOON OVER THE
NORTHWEST FOURTH OF OKLAHOMA. A FEW OF THESE STORMS MAY PRODUCE
DAMAGING WINDS AND LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO EXPAND
IN COVERAGE AND SPREAD ACROSS THE REMAINDER OF THE SLIGHT RISK AREA
THIS EVENING AND OVERNIGHT. STRONG WINDS WILL BE THE PRIMARY
CONCERN WITH THE NIGHTTIME STORMS... ALTHOUGH LARGE HAIL WILL ALSO
BE LIKELY WITH A FEW OF THE STORMS.
IMPACTS...
THE STRONGEST STORMS MAY PRODUCE HAIL TO ABOUT AN INCH AND A HALF IN
DIAMETER AND WIND GUSTS AROUND 65 MPH. AUTOMOBILES MAY BE DAMAGED
BY THE HAIL... AND THE WINDS MAY CAUSE TREE AND POWER LINE DAMAGE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM THIS
AFTERNOON UNTIL EARLY THURSDAY MORNING. THE RISK OF SEVERE WEATHER
WILL SLOWLY END FROM WEST TO EAST OVERNIGHT.
DISCUSSION...
STORMS MAY DEVELOP ALONG THE DRYLINE THIS AFTERNOON ACROSS NORTHWEST
OKLAHOMA. AS A STRONG UPPER-LEVEL SYSTEM ADVANCES EAST ACROSS THE
REGION... THE STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND
PERSIST THROUGH THE NIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU SEP 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
CMSSpecial weather statement, Sep 18, 2:50 PM CST, 34 minutes before
OKZ004>048-050>052-TXZ083>090-191200-
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT WED SEP 18 2002
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
NORTH-CENTRAL AND NORTHWEST OKLAHOMA THIS AFTERNOON AND EARLY
EVENING. A SLIGHT RISK COVERS MOST OF THE REST OF CENTRAL AND
WESTERN OKLAHOMA... AND WESTERN NORTH TEXAS THROUGH TONIGHT.
LOCATION...
THE MODERATE RISK AREA IS NORTH OF A LINE FROM PONCA CITY TO
KINGFISHER TO TALOGA TO ALVA. OUTSIDE THE MODERATE RISK AREA... THE
SLIGHT RISK AREA COVERS ALL OF WESTERN NORTH TEXAS... AND IN CENTRAL
AND WESTERN OKLAHOMA IT INCLUDES THE AREA WEST OF A LINE FROM
HOLDENVILLE TO ARDMORE.
TIMING...
SCATTERED STORMS WILL FORM LATE THIS AFTERNOON OVER THE WESTERN
FOURTH OF OKLAHOMA... AND SURROUNDING PARTS OF KANSAS AND TEXAS. A
FEW OF THESE STORMS ARE LIKELY TO PRODUCE DAMAGING WINDS AND LARGE
HAIL. THUNDERSTORMS ARE EXPECTED TO EXPAND IN COVERAGE AND SPREAD
ACROSS THE REMAINDER OF THE SLIGHT RISK AREA THIS EVENING AND
OVERNIGHT. STRONG WINDS WILL BE THE PRIMARY CONCERN WITH THE
NIGHTTIME STORMS... ALTHOUGH LARGE HAIL WILL ALSO BE LIKELY WITH A
FEW OF THE STORMS.
IMPACTS...
THE STRONGEST STORMS MAY PRODUCE HAIL TO ABOUT AN INCH AND A HALF IN
DIAMETER AND WIND GUSTS AROUND 65 MPH. AUTOMOBILES MAY BE DAMAGED
BY THE HAIL... AND THE WINDS MAY CAUSE TREE AND POWER LINE DAMAGE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
THURSDAY MORNING. THE RISK OF SEVERE WEATHER WILL SLOWLY END FROM
WEST TO EAST OVERNIGHT.
DISCUSSION...
STORMS WILL DEVELOP ALONG THE DRYLINE THIS AFTERNOON AND EARLY THIS
EVENING ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. AS A
STRONG UPPER-LEVEL SYSTEM ADVANCES EAST ACROSS THE REGION... THE
STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND PERSIST THROUGH THE
NIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THU SEP 19.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
ASIDE FROM THE SEVERE WEATHER DANGER...NO OTHER HAZARDOUS WEATHER IS
EXPECTED THROUGH TONIGHT.
CMSEvent by event
29 thunderstorm wind, 22 hail, 2 tornado, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Jackson
- When
- September 18, 3:24 PM CST
- Where
- Jackson County, Altus Afb
- Measured
- 57 kt (66 mph)
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.650, -99.267
Thunderstorm Wind, Jackson
- When
- September 18, 3:30 PM CST
- Where
- Jackson County, Altus Afb
- Measured
- 59 kt (68 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.650, -99.267
Thunderstorm Wind, Kiowa
- When
- September 18, 3:46 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 64 kt (74 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.017, -99.100
Thunderstorm Wind, Kiowa
- When
- September 18, 3:50 PM CST
- Where
- Kiowa County, Hobart
- Measured
- 74 kt (85 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.017, -99.100
Hail, Washita
- When
- September 18, 4:15 PM CST
- Where
- Washita County, 2 mi N of Lake Vly
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.200, -98.867
Hail, Kiowa
- When
- September 18, 4:30 PM CST
- Where
- Kiowa County, 3 mi SSE of Cooperton
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.833, -98.850
Thunderstorm Wind, Greer
- When
- September 18, 5:05 PM CST
- Where
- Greer County, Mangum
- Property damage
- $30,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.883, -99.500
A roof of a restaurant was damaged. Trees were downed. Windows were broken, and carports were blown off of two homes.
Tornado, Grant
- When
- September 18, 5:16 PM CST to 5:19 PM CST
- Where
- Grant County, 1 mi W of Nash
- Rating
- F0
- Path length
- 1 mi
- Path width
- 200 yd
- Reported by
- STORM CHASER
- Coordinates
- 36.667, -98.067
This brief tornado was captured on video and resulted in no damage.
Hail, Caddo
- When
- September 18, 5:20 PM CST
- Where
- Caddo County, Boone
- Measured
- 4.5 in hail
- Reported by
- STORM CHASER
- Coordinates
- 34.900, -98.467
Thunderstorm Wind, Alfalfa
- When
- September 18, 5:27 PM CST
- Where
- Alfalfa County, 3 mi N of Goltry
- Property damage
- $500
- Reported by
- DEPT OF HIGHWAYS
- Coordinates
- 36.583, -98.150
Hail, Grant
- When
- September 18, 5:35 PM CST
- Where
- Grant County, 4 mi NW of Medford
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.850, -97.783
Hail, Washita
- When
- September 18, 5:45 PM CST
- Where
- Washita County, Sentinel
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.150, -99.183
Thunderstorm Wind, Washita
- When
- September 18, 5:45 PM CST
- Where
- Washita County, Sentinel
- Measured
- 61 kt (70 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.150, -99.183
Thunderstorm Wind, Custer
- When
- September 18, 5:50 PM CST
- Where
- Custer County, 5 mi SW of Butler
- Measured
- 69 kt (79 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.583, -99.250
Wind was measured by the Oklahoma mesonet.
Thunderstorm Wind, Blaine
- When
- September 18, 6:00 PM CST
- Where
- Blaine County, 1 mi NW of Homestead
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.167, -98.417
Thunderstorm Wind, Major
- When
- September 18, 6:00 PM CST
- Where
- Major County, 8 mi SE of Fairview
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.183, -98.383
Hail, Custer
- When
- September 18, 6:15 PM CST
- Where
- Custer County, 4 mi W of Arapaho
- Measured
- 1.25 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.567, -99.017
Thunderstorm Wind, Garfield
- When
- September 18, 6:15 PM CST
- Where
- Garfield County, Lahoma
- Property damage
- $10
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.383, -98.083
Large tree limbs were downed.
Thunderstorm Wind, Dewey
- When
- September 18, 6:15 PM CST
- Where
- Dewey County, Putnam
- Measured
- 69 kt (79 mph)
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.850, -98.967
Hail, Dewey
- When
- September 18, 6:15 PM CST
- Where
- Dewey County, Putnam
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.850, -98.967
Hail, Caddo
- When
- September 18, 6:20 PM CST
- Where
- Caddo County, 5 mi SW of Anadarko
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.017, -98.317
Thunderstorm Wind, Dewey
- When
- September 18, 6:25 PM CST
- Where
- Dewey County, 3 mi N of Putnam
- Measured
- 64 kt (74 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 35.900, -98.967
Wind was measured by the Oklahoma mesonet.
Tornado, Kay
- When
- September 18, 6:29 PM CST to 6:30 PM CST
- Where
- Kay County, 5 mi NW of Blackwell
- Rating
- F0
- Path length
- 0.3 mi
- Path width
- 25 yd
- Reported by
- STORM CHASER
- Coordinates
- 36.850, -97.350
This brief, non-mesocyclonic tornado was captured on video by storm chasers. No damage was observed or reported.
Thunderstorm Wind, Grant
- When
- September 18, 6:30 PM CST
- Where
- Grant County, Jefferson
- Measured
- 52 kt (60 mph)
- Reported by
- STORM CHASER
- Coordinates
- 36.717, -97.783
Thunderstorm Wind, Grant
- When
- September 18, 6:30 PM CST
- Where
- Grant County, 5 mi E of Nash
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.667, -97.967
Five power poles were downed on US 64, one landing on a vehicle.
Thunderstorm Wind, Major
- When
- September 18, 6:45 PM CST
- Where
- Major County, 4 mi SE of Isabella
- Property damage
- $500
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.200, -98.283
A one foot diameter tree was blown over.
Thunderstorm Wind, Kay
- When
- September 18, 6:50 PM CST
- Where
- Kay County, Nardin
- Measured
- 61 kt (70 mph)
- Reported by
- STORM CHASER
- Coordinates
- 36.800, -97.433
Hail, Kay
- When
- September 18, 6:57 PM CST
- Where
- Kay County, 4 mi NW of Blackwell
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.833, -97.333
Thunderstorm Wind, Kay
- When
- September 18, 7:00 PM CST
- Where
- Kay County, 1 mi W of Tonkawa
- Property damage
- $1,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.683, -97.317
Hail, Kay
- When
- September 18, 7:07 PM CST
- Where
- Kay County, 1 mi N of Braman
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.950, -97.333
Thunderstorm Wind, Kay
- When
- September 18, 7:10 PM CST
- Where
- Kay County, 1 mi W of Blackwell
- Property damage
- $2,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.800, -97.300
The roof of a barn was blown off.
Hail, Garfield
- When
- September 18, 7:15 PM CST
- Where
- Garfield County, Enid
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.400, -97.867
Hail, Kay
- When
- September 18, 7:16 PM CST
- Where
- Kay County, Braman
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.933, -97.333
Hail, Kay
- When
- September 18, 7:16 PM CST
- Where
- Kay County, Braman
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.933, -97.333
Thunderstorm Wind, Kay
- When
- September 18, 7:17 PM CST
- Where
- Kay County, Ponca City
- Measured
- 55 kt (63 mph)
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 36.700, -97.083
Hail, Garfield
- When
- September 18, 7:20 PM CST
- Where
- Garfield County, Enid
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -97.867
Hail, Garfield
- When
- September 18, 7:20 PM CST
- Where
- Garfield County, Enid
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.400, -97.867
Hail, Caddo
- When
- September 18, 7:30 PM CST
- Where
- Caddo County, 1 mi S of Hinton
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.450, -98.350
Thunderstorm Wind, Blaine
- When
- September 18, 7:30 PM CST
- Where
- Blaine County, Longdale
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.133, -98.550
A ten inch diameter tree was downed.
Thunderstorm Wind, Canadian
- When
- September 18, 7:40 PM CST
- Where
- Canadian County, 3 mi W of Karnes Station
- Measured
- 61 kt (70 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.633, -98.283
Thunderstorm Wind, Kingfisher
- When
- September 18, 7:40 PM CST
- Where
- Kingfisher County, 3 mi N of Hennessey
- Measured
- 52 kt (60 mph)
- Reported by
- STORM CHASER
- Coordinates
- 36.150, -97.900
Thunderstorm Wind, Blaine
- When
- September 18, 7:40 PM CST
- Where
- Blaine County, Homestead
- Property damage
- $500
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.150, -98.400
Hail, Canadian
- When
- September 18, 7:50 PM CST
- Where
- Canadian County, 3 mi W of Karnes Station
- Measured
- 2.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 35.633, -98.283
Thunderstorm Wind, Garfield
- When
- September 18, 8:00 PM CST
- Where
- Garfield County, Garber
- Property damage
- $2,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.433, -97.583
Hail, Canadian
- When
- September 18, 8:20 PM CST
- Where
- Canadian County, 3 mi W of Karnes Station
- Measured
- 1 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.633, -98.283
Thunderstorm Wind, Jackson
- When
- September 18, 8:35 PM CST
- Where
- Jackson County, 6 mi SW of Duke
- Measured
- 69 kt (79 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.600, -99.650
Thunderstorm Wind, Kingfisher
- When
- September 18, 8:40 PM CST
- Where
- Kingfisher County, Okarche
- Measured
- 52 kt (60 mph)
- Reported by
- STORM CHASER
- Coordinates
- 35.733, -97.967
Flash Flood, Kay
- When
- September 18, 8:43 PM CST
- Where
- Kay County, Ponca City
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Numerous streets were covered with water.
Hail, Canadian
- When
- September 18, 8:45 PM CST
- Where
- Canadian County, 1 mi W of Okarche
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.717, -98.000
Hail, Logan
- When
- September 18, 9:05 PM CST
- Where
- Logan County, 4 mi SW of Navina
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.767, -97.617
Thunderstorm Wind, Oklahoma
- When
- September 18, 9:20 PM CST
- Where
- Oklahoma County, 6 mi NW of Edmond
- Measured
- 52 kt (60 mph)
- Reported by
- AMATEUR RADIO
- Coordinates
- 35.717, -97.567
Hail, Kingfisher
- When
- September 18, 9:27 PM CST
- Where
- Kingfisher County, Cashion
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.800, -97.683
Thunderstorm Wind, Kingfisher
- When
- September 18, 9:27 PM CST
- Where
- Kingfisher County, Cashion
- Measured
- 52 kt (60 mph)
- Reported by
- GENERAL PUBLIC
- Coordinates
- 35.800, -97.683
Hail, Payne
- When
- September 18, 10:05 PM CST
- Where
- Payne County, 6 mi W of Stillwater
- Measured
- 0.88 in hail
- Reported by
- STORM CHASER
- Coordinates
- 36.117, -97.167
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood and Hail in Iowa, September 18, 2002$20 million · 2.75 in hail · 15 events
- Hail and Damaging Winds in Iowa, September 18, 2002$257,000 · 1.75 in hail · 27 events
- Hail and Damaging Winds in Texas, September 18, 2002$145,000 · 70 kt wind · 6 events
- Hail and Damaging Winds in Kansas, September 18, 20022.5 in hail · 38 events
- Tornado and Flash Flood in Minnesota, September 18, 2002$1,000 · F1 · 11 events
- Hail and Damaging Winds in Ohio, September 18, 2002$34,000 · 60 kt wind · 5 events
- Flash Flood and Hail in North Dakota, September 18, 20021.75 in hail · 14 events
- Hail and Damaging Winds in Texas, September 18, 2002$2,000 · 52 kt wind · 7 events
- Flash Flooding in North Carolina, September 18, 20026 events
- Hail and Damaging Wind in Indiana, September 18, 20021 in hail · 5 events
- Hail and Damaging Wind in Kansas, September 18, 20021 in hail · 5 events
- Hail and Damaging Winds in Kansas, September 18, 2002$1,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5318145, 5318147, 5318146, 5318148, 5318149, 5318150, 5318244, 5318372, 5318151, 5318152, 5318269, 5318270, 5318271, 5318243, 5318272, 5318273, 5318242, 5318362, 5318363, 5318364, 5318248, 5318247, 5318371, 5318245, 5318375, 5318268, 5318246, 5318252, 5318373, 5318253, 5318374, 5318249, 5318250, 5318254, 5318256, 5318251, 5318255, 5318257, 5318365, 5318258, and more.